Alert archive / North Dakota / Wind Advisories in 2008

Wind Advisory 16, NWS Bismarck, ND

May 23, 200819 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at May 23, 2008, 2:59 AM MDT for 19 counties in North Dakota. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 23, 2008, 2:59 AM MDT (08:59 UTC)
Expired
May 23, 2008, 8:25 PM MDT
In force
17 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 140 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2008-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2008-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2761 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS73 KBIS 230859
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
359 AM CDT FRI MAY 23 2008

...STRONG EAST WINDS EXPECTED AGAIN TODAY THROUGH THIS EVENING...

.EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL ARE EXPECTED
OVER WESTERN AND PARTS OF CENTRAL NORTH DAKOTA TODAY THROUGH THIS
EVENING. THE STRONG WINDS WILL BEGIN OVER SOUTHWESTERN NORTH
DAKOTA THIS MORNING AND SPREAD TO THE NORTH AND EAST INTO THE
WILLISTON...MINOT...AND BISMARCK AREAS BY THIS AFTERNOON. THE
STRONG WINDS ARE THE RESULT OF A STRONG AND SLOW MOVING AREA OF
LOW PRESSURE THAT EXTENDS FROM COLORADO INTO CENTRAL MONTANA.

NDZ031>033-040-041-043-044-231700-
/O.NEW.KBIS.WI.Y.0016.080523T0900Z-080524T0500Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
259 AM MDT FRI MAY 23 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING. 

EAST WINDS OF 25 TO 35 MPH WILL OCCUR TODAY THROUGH THIS EVENING.
THE WINDS WILL BE STRONGEST DURING THE AFTERNOON HOURS...WHEN
GUSTS TO 45 MPH ARE POSSIBLE...ESPECIALLY IN THE HETTINGER AND
BOWMAN AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ001>003-009>011-017>021-034-035-042-045-046-231700-
/O.NEW.KBIS.WI.Y.0016.080523T1500Z-080524T0500Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MANDAN...BISMARCK...ELGIN...
FORT YATES...LINTON
359 AM CDT FRI MAY 23 2008 /259 AM MDT FRI MAY 23 2008/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO MIDNIGHT CDT /11 PM MDT/ TONIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO MIDNIGHT CDT /11 PM MDT/ TONIGHT. 

EAST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON AND
EVENING. THE WINDS COULD GUST TO 40 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CJS/NH
3 follow-up statements
000 
WWUS73 KBIS 231653
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1153 AM CDT FRI MAY 23 2008

...STRONG EAST WINDS EXPECTED AGAIN THROUGH THIS EVENING...

.EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
OVER WESTERN AND PARTS OF CENTRAL NORTH DAKOTA THROUGH THIS
EVENING. THE STRONG WINDS WILL REMAIN OVER WESTERN AND MUCH OF
CENTRAL NORTH DAKOTA. THIS INCLUDES THE WILLISTON...MINOT...
BISMARCK AND DICKINSON AREAS. THE STRONG WINDS ARE THE RESULT OF A
STRONG AND SLOW MOVING AREA OF LOW PRESSURE THAT EXTENDS FROM
COLORADO INTO CENTRAL MONTANA.

NDZ001>003-009>011-017>021-031>035-040>046-240100-
/O.CON.KBIS.WI.Y.0016.000000T0000Z-080524T0500Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON
1153 AM CDT FRI MAY 23 2008 /1053 AM MDT FRI MAY 23 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/
TONIGHT. 

EAST WINDS 25 TO 35 MPH THIS AFTERNOON AND EVENING. THE WINDS
COULD GUST TO 45 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
WAA
000 
WWUS73 KBIS 232053
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
353 PM CDT FRI MAY 23 2008

...STRONG EAST WINDS TO CONTINUE THIS EVENING...

.EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
OVER WESTERN AND PARTS OF CENTRAL NORTH DAKOTA THIS EVENING. THIS
AREA INCLUDES THE WILLISTON...MINOT...BISMARCK AND DICKINSON
AREAS. THE STRONG WINDS ARE THE RESULT OF A DEEP AND SLOW MOVING
AREA OF LOW PRESSURE THAT EXTENDS FROM COLORADO INTO CENTRAL
MONTANA. 

NDZ001>003-009>011-017>021-031>035-040>046-240500-
/O.CON.KBIS.WI.Y.0016.000000T0000Z-080524T0500Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON
353 PM CDT FRI MAY 23 2008 /253 PM MDT FRI MAY 23 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/
TONIGHT. 

EAST WINDS 25 TO 35 MPH THIS AFTERNOON AND EVENING. THE WINDS
COULD GUST TO 45 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
ABELING
000 
WWUS73 KBIS 240225
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
925 PM CDT FRI MAY 23 2008

...WIND ADVISORY CANCELLED...

.WHILE GUSTY EAST WINDS CONTINUE OVER WEST AND CENTRAL NORTH
DAKOTA...THE WIND HAVE DECREASED TO 20 TO 25 MPH...BELOW WIND
ADVISORY CRITERIA. THE WIND ADVISORY WHICH WAS IN EFFECT FOR MUCH
OF WESTERN AND CENTRAL HAS BEEN CANCELLED. 

NDZ001>003-009>011-017>021-031>035-040>046-240330-
/O.CAN.KBIS.WI.Y.0016.000000T0000Z-080524T0500Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON
925 PM CDT FRI MAY 23 2008 /825 PM MDT FRI MAY 23 2008/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

HILE GUSTY EAST WINDS CONTINUE OVER WEST AND CENTRAL NORTH
DAKOTA...THE WIND HAVE DECREASED TO 20 TO 25 MPH...BELOW WIND
ADVISORY CRITERIA. THE WIND ADVISORY WHICH WAS IN EFFECT FOR MUCH
OF WESTERN AND CENTRAL HAS BEEN CANCELLED..

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 23, 2:51 AM MDT, 8 minutes earlier.

Area forecast discussion, May 23, 2:51 AM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
351 AM CDT FRI MAY 23 2008

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL BE PRECIPITATION
CHANCES THROUGH SUNDAY NIGHT. ADVISORY LEVEL WINDS WILL ALSO BE AN
ISSUE FOR THE TODAY PERIOD. MODELS ARE IN DECENT AGREEMENT SO HAVE
UTILIZED AN OVERALL GENERAL BLEND.

CURRENTLY...LARGE UPPER LEVEL CYCLONE CONTINUES TO SPIN OVER THE
SOUTHWESTERN UNITED STATES BRINGING A VARIETY OF WEATHER TO WEST AND
CENTRAL PORTIONS OF THE COUNTRY. CLOSER TO HOME...A BAND OF MODERATE
TO HEAVY RAIN CURRENTLY EXTENDS FROM NORTHWESTERN SOUTH DAKOTA INTO
CENTRAL AND EASTERN PORTIONS OF KS AND NB WHERE SEVERE THUNDERSTORMS
ARE ONGOING. SOME LIGHT SHOWERS MAY BE FALLING IN SOUTHWEST ND WITH
MOSTLY CLEAR SKIES FURTHER NORTH AND EAST. EASTERLY WINDS ALSO
CONTINUE TO BE ON THE BREEZY SIDE OVER PORTIONS OF THE CWA...MAINLY
OVER MY WESTERN COUNTIES WHERE A TIGHTER PRESSURE GRADIENT
EXISTS.

AREA OF RAIN SHOWERS OVER SOUTH DAKOTA WILL CONTINUE MOVING NORTH TO
NORTHWEST THIS MORNING...AND INTO SOUTHWESTERN ND AS AN EMBEDDED
SHORT WAVE ALSO PUSHES NORTH INTO THE NORTHERN HIGH PLAINS. BEST
CHANCES OF ACCUMULATING RAINS THIS MORNING WILL EXIST SOUTH AND WEST
OF THE MISSOURI RIVER. DRIER AIR TO THE NORTHEAST WILL SHUN THE
NORTHERN AND EASTERN EXTENT OF THE PRECIP. CHANCES FOR RAIN WILL
CONTINUE WEST THIS AFTERNOON...BUT WILL BE MORE ISOLATED TO
SCATTERED AS THE MID LEVEL ENERGY SPIRALS OFF TO THE NORTHWEST
AROUND ITS PARENT UPPER LOW.

ANOTHER BREEZY DAY AS WELL THIS MORNING INTO THE EARLY EVENING HOURS
WITH WINDS ON THE LOW END OF ADVISORY CRITERIA. WILL GO AHEAD WITH
THE WIND ADV FOR MOST OF THE FORECAST AREA (WILL LEAVE MY EASTERN
COUNTIES OUT) AND LET THE DAY CREW REEVALUATE LATER THIS MORNING IN
CASE COUNTIES NEED TO BE TRIMMED.

CHANCES FOR RAIN AND EMBEDDED THUNDERSTORMS WILL BE ON THE INCREASE
ACROSS THE WEST THIS EVENING AND INTO CENTRAL NORTH DAKOTA AROUND
AND AFTER MIDNIGHT AS A SIGNIFICANT SHORT WAVE IMPULSE EJECTS FROM
THE BASE OF THE UPPER LOW AND INTO THE NORTHERN PLAINS. GOOD
PRECIPITATION CHANCES WILL THEN CONTINUE SATURDAY MORNING BEFORE
PUSHING OFF TO THE NORTHEAST SATURDAY AFTERNOON. STRONG JET DYNAMICS
AND MOISTURE TRANSPORT IN CONJUNCTION WITH THIS MID LEVEL IMPULSE
SUPPORT LATEST MODEL AND NATIONAL QPF GUIDANCE...BRINGING MUCH
NEEDED RAINFALL ACCUMULATIONS FOR THE TONIGHT AND SATURDAY MORNING
PERIODS OVER THE CWA.

MODELS KEEP PUSHING STRONG TO SEVERE CONVECTIVE POTENTIAL SOUTH AND
EAST. MAY SEE A FEW STORMS CREEP INTO THE SOUTHERN CWA SATURDAY
AFTERNOON AFTER INITIATING OVER SOUTH DAKOTA...MORE SO OVER MY
SOUTHWEST AND FAR SOUTH CENTRAL COUNTIES. MUCH DEPENDS ON DURATION
OF CLOUDS AND WHERE THE BEST INSTABILITY EXISTS OVER AREAS OF
SURFACE CONVERGENCE. SATURDAY NIGHT INTO SUNDAY MORNING IS LOOKING
MORE LIKELY FOR ORGANIZED CONVECTION...MAINLY SOUTHEAST WHERE BETTER
UPPER LEVEL JET SUPPORT WILL BE. MUCH UNCERTAINTY STILL SO ONLY A
FEW COSMETIC EDITS FOR NOW.

WILL KEEP PRECIP CHANCES IN THE FORECAST SUNDAY AND SUNDAY NIGHT AS
UPPER LEVEL TROUGHINESS PERSISTS OVER THE LOCAL REGION.

.LONG TERM...MONDAY THROUGH FRIDAY...
AGAIN THERE ARE ENOUGH SIMILARITIES BETWEEN THE ECMWF AND GFS IN THE
MID TO LONG RANGE TO LEND SOME CREDENCE TO A GENERALLY DRY AND COOL
FORECAST FOR DAYS 4 AND 5. BOTH MODELS DEPICT A LARGE CANADIAN HIGH
PRESSURE SYSTEM SLOWLY DRIFTING SOUTH INTO THE NORTHERN PLAINS.

&&

.AVIATION...
AVIATION CONCERNS WILL INCLUDE BRISK EAST TO SOUTHEAST SURFACE WINDS
TO 30 KNOTS. IN ADDITION...SOME SHOWERS AND ISOLATED THUNDERSHOWERS
WILL PUSH NORTHWARD INTO THE SOUTHWEST QUARTER OF THE STATE BY
EVENING.

&&

.FIRE WEATHER...
NO MAJOR FIRE WEATHER CONCERNS EXPECTED TODAY. WINDS WILL BE ON
THE BREEZY SIDE FROM THE EAST-SOUTHEAST THROUGHOUT THE DAY.
DESPITE ADVISORY LEVEL WINDS...INCREASING LOW LEVEL MOISTURE WILL
LOWER THE WILDFIRE GROWTH POTENTIAL WEST AND SOUTH CENTRAL. MAY
TAKE A BIT LONGER FOR MOISTURE TO ADVECT INTO NORTH CENTRAL
ND...SO WILL NEED TO MONITOR HERE THIS MORNING AND AFTERNOON.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO MIDNIGHT
CDT /11 PM MDT/ TONIGHT FOR NDZ001>003-009>011-017>021-034-035-
042-045-046.

WIND ADVISORY UNTIL 11 PM MDT THIS EVENING FOR NDZ031>033-040-
041-043-044.

&&

NH/RSL
Hazardous weather outlook, May 22, 4:25 AM MDT, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
525 AM CDT THU MAY 22 2008

NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-231030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-
STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
525 AM CDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WIND ADVISORY MAY BE NEEDED ON FRIDAY FOR WINDS OF 20 TO 35 MPH.

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT THROUGH SUNDAY. IN
ADDITION TO LIGHTNING...A FEW THUNDERSTORMS COULD BECOME SEVERE
WITH LARGE HAIL AND STRONG WINDS SATURDAY AFTERNOON AND SATURDAY
NIGHT.

UNSEASONABLY COLD TEMPERATURES MONDAY NIGHT AND TUESDAY MORNING MAY
RESULT IN AREAS OF FROST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ017>020-034-042-045-231030-
MCKENZIE-DUNN-MERCER-OLIVER-MORTON-GRANT-SIOUX-
525 AM CDT THU MAY 22 2008 /425 AM MDT THU MAY 22 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A WIND ADVISORY IN EFFECT FROM 1 PM CDT TO 10 PM CDT FOR
EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WIND ADVISORY MAY BE NEEDED ON FRIDAY FOR WINDS OF 20 TO 35 MPH.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. IN
ADDITION TO LIGHTNING...A FEW THUNDERSTORMS COULD BECOME SEVERE
WITH LARGE HAIL AND STRONG WINDS SATURDAY AFTERNOON AND SATURDAY
NIGHT.THERE IS A WIND ADVISORY IN EFFECT FROM 1 PM CDT TO 10 PM CDT FOR
EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ031>033-040-041-043-044-231030-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
425 AM MDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A WIND ADVISORY IN EFFECT FROM 9 AM MDT TO MIDNIGHT MDT FOR
EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH.

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WIND ADVISORY MAY BE NEEDED ON FRIDAY FOR WINDS OF 20 TO 35 MPH.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. IN
ADDITION TO LIGHTNING...A FEW THUNDERSTORMS COULD BECOME SEVERE
WITH LARGE HAIL AND STRONG WINDS SATURDAY AFTERNOON AND SATURDAY
NIGHT.THERE IS A WIND ADVISORY IN EFFECT FROM 1 PM CDT TO 10 PM CDT FOR
EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

Nearby

Wind Advisories in North Dakota, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.